Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Opportunistic InfectionsOpportunistic Infections
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Severe Skin Problems
Jun 17, 2001

Doctor Feinberg, I have been + for over 3 years and just over a year ago started getting problems with my face. The Doctors at the VA medical Center told me that I have Rosecea and Seborric Dermatitis.They started me on hydrocortisone 1, no luck. Then tetracycline, for 4 months, no luck.Then metrogel, bad reaction, had to go to the E.R., no luck.Then back on hydrocortizone and Nizarol2 cream with doxycycline, condition got worse and started to affect my ears, eyes and scalp. Then half way through the treatments CD4 dropped to 150 and VL went up to 250,000. Started on Combovir, Sustiva and Bactrum. Then Dermatologist gave me sulfamethoxazole for congintavitis and another med for the severe rosecea, but can't remebername, and had another bad reaction, went to E.R. again heart palputations B.P. 190. Then I went to see another dermatologist and he gave the same diagnosis. Told me to stop all meds since my face was very imflammed and irritated. At this point even cold water irritates my face. Stopped all meds except the HAART and started using Lociod ointment 1. This helps bring down the inflamation, but my face is easily irritated by anything especially the sun. The doctor did a skin test and it came back negative. Then he did a skin biopsy and it came back negative for lupus and demox, but came back that my skin was very reactive to unknown substance. Doctor also said that it did not test positive for Rosecea, but said that that is what I definetly have. Then he started me on Accutane after normal liver test came back. I'm also HCV+ but not active, normal levels. I started accutane treatment, but had very severe reactions, much worse breakout, severe deppression and very red eyes and low visability at night. I stopped the medication, except the lociod because my face flake dry if I don't use it. It is getting more red and stays irritated. The doctor told me that I should get lazer treatments, but my insurance won't cover it and I feel it is just a bandaid treatment. My CD4 is has gone up to 251 and VL is undetecable. The doctor at the VA tells me to stop all medication for the rosecea and wait till my CD4 gets stronger, but now I am getting red insect like bumps on my chest and pimples on my face as well. I have a feeling of itching all over as well, can you help?

Response from Dr. Feinberg

I am not a dermatologist, but if you are still taking Bactrim that could certainly make you very sensitive to the sun. The current itchy bumps sound like folliculitis, and you need to find out if it's bacterial or "eosiniophilic"-- the treatment is different depending on what type you have.

Your skin may improve on its own as your T cells increase and your viral load stays suppressed, or you may still need specific skin treatment. When seborrhea involves the scalp, I find that 2% selenium shampoo is useful. For facial seborrhea I usually try a fluorinated steroid ointment such as fluocinonide 0.05%. If you have no success with your current skin doctor, you may need to try another. Good luck!


Previous
CD8
Next
Cure for Herpes ?

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement